Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 367, NWS Hastings, NE

October 1, 2014Dawson County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Oct 1, 2014, 10:04 PM CDT for Dawson County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2014, 10:04 PM CDT (03:04 UTC)
Expired
Oct 1, 2014, 10:30 PM CDT
In force
26 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Dawson County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2167 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WUUS53 KGID 020304
SVRGID
NEC047-020330-
/O.NEW.KGID.SV.W.0367.141002T0304Z-141002T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT WED OCT 1 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1030 PM CDT

* AT 1004 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  SOUTHWEST OF EDDYVILLE...OR 11 MILES NORTH OF LEXINGTON...MOVING
  NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  EDDYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4105 9974 4105 9943 4084 9978 4097 9988
TIME...MOT...LOC 0304Z 227DEG 15KT 4095 9976 

HAIL...1.00IN
WIND...<50MPH

$$

ROSSI
1 follow-up statement
606 
WWUS53 KGID 020328
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1028 PM CDT WED OCT 1 2014

NEC047-020338-
/O.EXP.KGID.SV.W.0367.000000T0000Z-141002T0330Z/
DAWSON NE-
1028 PM CDT WED OCT 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWSON COUNTY
WILL EXPIRE AT 1030 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4105 9974 4105 9943 4084 9978 4097 9988
TIME...MOT...LOC 0326Z 227DEG 15KT 4095 9976 

$$

ROSSI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 6:45 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 1, 6:45 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT WED OCT 1 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 326 PM CDT WED OCT 1 2014

MAIN CONCERN IN THE SHORT TERM IS THE SMALL CHANCES FOR
THUNDERSTORMS LATE THIS AFTERNOON/EVENING AND THEN A BETTER CHANCE
OVERNIGHT INTO THURSDAY.

LOOKING AT THE BIG PICTURE...A BROAD TROUGH IS SITUATED OVER THE
WESTERN HALF OF THE U.S. WITH VARIOUS SHORTWAVES ROTATING THROUGH.
THE MOST SIGNIFICANT UPSTREAM SHORTWAVE TROUGH WAS OVER NORTH
CENTRAL UTAH SLIDING EAST INTO COLORADO. ANOTHER WAVE OVER WESTERN
CANADA WAS DROPPING SOUTHEAST AND SHOULD PHASE SOMEWHAT WITH THE
SOUTHERN WAVE OVER THE NEXT 24 HOURS. AT THE SURFACE...LOW
PRESSURE WAS CENTERED OVER CENTRAL MANITOBA AND SOUTHERN KANSAS
CONNECTED BY A FRONTAL BOUNDARY THAT WAS LYING JUST EAST OF OUR
CWA. THE BETTER SURFACE MOISTURE WAS POOLING ALONG THE BOUNDARY
WITH MID 60 DEW POINTS IN EASTERN NEBRASKA COMPARED TO LOWER 40S
IN THE PANHANDLE. THE DEWPOINT DIFFERENCE ACROSS OUR CWA AT 19Z
WAS ABOUT 10 DEG F FROM EAST TO WEST.

FOR LATE THIS AFTERNOON...BEST CHANCES FOR THUNDERSTORMS LOOK TO
BE SOUTHEAST OF OUR AREA...AHEAD OF THE FRONTAL BOUNDARY WHERE
CAPES ARE ALREADY IMPRESSIVE AND CIN IS NIL. JUST DONT SEE A LOT
OF INGREDIENTS TO KICK OFF STORMS IN OUR CWA WITH MID LEVEL
FORCING STILL WELL UPSTREAM AND SURFACE BOUNDARY WELL EAST. THE
PROBLEM IS THAT SEVERAL MESO-SCALE MODELS INCLUDING THE HRRR
DEVELOP CONVECTION OVER THE CWA LATE THIS AFTERNOON DURING MAX
HEATING. THIS TREND NOT EVIDENT IN ALL MESO-SCALE MODELS HOWEVER
AS THE VARIOUS RUNS OF THE HOP-WRF ENSEMBLE KEEPING IT DRY OVER US
UNTIL LATER TONIGHT. WILL CONTINUE TO WATCH RADAR AND SATELLITE
TRENDS AND WILL MOST LIKELY STICK WITH SLIGHT CHANCE POPS FOR LATE
AFTERNOON/EVENING. IF ANYTHING DOES POP...IT COULD APPROACH SEVERE
LIMITS ESPECIALLY IN THE SOUTH.

CHANCES FOR RAIN THEN INCREASE QUITE A BIT OVERNIGHT AS SHARP MID
LEVEL TROUGH NOTED ABOVE APPROACHES FROM THE WEST. FORCING LOOKS
GOOD WITH THIS SYSTEM AS SEEN IN THE TIME/HEIGHT SECTIONS IN BOTH
THE NAM AND GFS MODELS. THE TIME HEIGHT SECTIONS OF RELATIVE
HUMIDITY...WIND...AND OMEGA SHOW THE BEST FORCING OVER THE CWA
BETWEEN 07Z AND 15Z WITH OMEGA VALUES BETWEEN 5-8 UBARS/SEC AND
PLENTY OF MOISTURE. AN ISENTROPIC PLAN VIEW PLOT DOES SHOW SOME
WARM ADVECTION OVERNIGHT BUT BELIEVE THE BIGGER CONTRIBUTOR TO
THE OMEGA IS COMING FROM THE DPVA ASSOCIATED WITH THE SHARP MID
LEVEL TROUGH. SOME LOCATIONS COULD SEE MODERATE RAIN AGAIN TONIGHT
AS PRECIPITABLE WATER VALUES CLIMB TO OVER AN INCH. INSTABILITY IS
THERE BUT NOT OVERLY IMPRESSIVE SO WE COULD GET THUNDER BUT STORMS
SHOULD REMAIN BELOW SEVERE LIMITS. THE WAVE WILL TAKE A WHILE TO
CLEAR THE CWA ON THURSDAY AND KEPT POPS FAIRLY HIGH IN THE MORNING
BEFORE DRYING IT OUT WEST TO EAST IN THE AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 326 PM CDT WED OCT 1 2014

MODELS ARE IN DECENT AGREEMENT AT THE START OF THE LONG TERM
PERIOD...WITH W/NWRLY FLOW IN THE UPPER LEVELS STARTING TO BUILD
IN BEHIND A PASSING MID/UPPER LEVEL TROUGH AXIS SLIDING EAST
TOWARD THE MISSOURI RIVER AREA. THE SFC PATTERN DURING THE
THURSDAY EVENING HOURS IN ON THE WEAKER SIDE...SITTING IN BETWEEN
AREAS OF LOW PRESSURE LOCATED TO THE EAST AND NW OF THE CWA. NOT
EXPECTING ANY PRECIPITATION RIGHT AWAY...BUT ONE OF THE CHANGES
MADE TO THE FORECAST WAS TO INSERT A SLIGHT CHANCE MENTION OF
SHOWERS...AFFECTING THE AREA NEAR/AFTER MIDNIGHT INTO THE EARLY
MORNING HOURS. WHAT WAS HINTED AT YESTERDAY BY A FEW MODELS HAS
GAINED TRACTION...WITH MORE SUPPORT SHOWING THIS PRECIP
POTENTIAL...DRIVEN BY THE EXIT REGION OF A STRONG 140-ISH KT UPPER
LEVEL JET STREAK...MOVING IN FROM THE NORTH ON THE BACKSIDE OF
ANOTHER DISTURBANCE MOVING THROUGH ND TOWARD MN. ANY PRECIP THAT
DEVELOPS AT THIS POINT LOOKS TO SLIDE EAST OF THE CWA NEAR
SUNRISE...SO KEPT THE DAYTIME HOURS ON FRIDAY DRY.

ACCOMPANYING THAT UPPER LEVEL DISTURBANCE WILL BE A REINFORCING
SFC COLD FRONT...BRINGING ANOTHER SHOT OF COOLER AIR AND GUSTY
NW WINDS. MODELS IN GOOD AGREEMENT SHOWING SKY COVER DIMINISHING
AND DEWPOINTS FALLING WELL INTO THE 20S /ANOTHER DROP FROM THE ONE
MADE YESTERDAY/. FORECAST SOUNDINGS SHOW MIXING POTENTIAL UP NEAR
750MB...TAPPING INTO STRONGER WINDS ALOFT...RESULTING IN SPEEDS
PICKING UP INTO THE 25 TO 35 MPH RANGE...GUSTS OVER 40 MPH
CERTAINLY POSSIBLE AS WELL. THE COOLER AIR MASS ALONG WITH THE
GUSTY NW WINDS WILL NOT MAKE FRIDAY THE MOST PLEASANT OF
DAYS...WITH HIGHS TRENDED DOWN A TOUCH MORE...RANGING FROM THE MID
50S IN THE NORTH TO NEAR 60 IN NC KS.

AS WE GET INTO THE FRI NIGHT/SAT MORNING HOURS...WINDS EXPECTED TO
DIMINISH /BUT NOT LOOKING TO GO COMPLETELY CALM AT THIS POINT/
AS SURFACE HIGH PRESSURE SETTLES IN BEHIND THE FRONT...AND LOOKS
TO CENTER ITSELF OVER THE SRN PLAINS BY SUNRISE SAT. WITH THE
TAPERING WINDS...EXPECTED MOSTLY CLEAR SKIES AND COOLER AIR
MASS...TEMPS WILL PLUMMET. ONLY MADE MINOR TWEAKS TO THE FORECAST
LOWS...WHICH STILL RANGE FROM THE LOWER TO MID 30S. LOOKS TO BE
THE FIRST CHANCE AT MORE WIDESPREAD AT LEAST FROST...WITH THE NRN
HALF OF THE CWA WITH THE BEST CHANCE OF HITTING THE FREEZING MARK.

LOOKING TO THE UPCOMING WEEKEND INTO THE FIRST HALF OF THE NEXT
WORK WEEK...OVERALL FEW CHANGES WERE NEEDED. BY 12Z
SATURDAY...MODELS IN GOOD AGREEMENT SHOWING WELL AMPLIFIED UPPER
LEVEL NWRLY FLOW IN PLACE ACROSS THE CENTRAL CONUS...WITH THE MAIN
UPPER LEVEL DISTURBANCE OVER THE GREAT LAKES REGION...AND RIDGING
EXTENDING ALONG THE WEST COAST. OVERALL THERE DOESNT LOOK TO BE
ANY SIGNIFICANT CHANGES IN THAT PATTERN...WITH PRECIP CHANCES
REMAINING PRIMARILY N/NE OF THE CWA...THOUGH IT WOULDNT TAKE MUCH
OF A SOUTHWARD PUSH TO HAVE THE CWA BE AFFECTED BY SOME SMALL
CHANCES /SUNDAY NIGHT?/. WILL BE SOMETHING TO WATCH OVER THE
COMING DAYS. THE COOLER AIRMASS IN PLACE LATE THIS WEEK STARTS
MAKING A BETTER PUSH EAST DURING THE SECOND HALF OF THE WEEKEND
INTO NEXT WEEK...SO EXPECTING A REBOUND IN TEMPERATURES. CURRENTLY
HAVE LOW 60S TO NEAR 70 GOING FOR TEMPS SAT...WITH HIGHS CLIMBING
BACK INTO THE MID 70S TO NEAR 80 BY TUE/WED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 636 PM CDT WED OCT 1 2014

DETERIORATING CONDITIONS ARE EXPECTED AT BOTH TERMINALS OVERNIGHT
AS A MID LEVEL DISTURBANCE CROSSES OVER COLORADO APPROACHES THE
LOCAL AREA. WHILE THERE IS AN OUTSIDE CHANCE FOR AN ISOLATED SHRA
OR TSRA AHEAD OF THIS SYSTEM OVER THE NEXT COUPLE OF
HOURS...THE BETTER CHANCE WILL COME AFTER MIDNIGHT AS FORCING
FROM THE APPROACHING DISTURBANCE PROVIDES LIFT FOR MORE WIDESPREAD
SHRA AND TSRA ACTIVITY. AT THIS TIME...EXPECT MVFR CIGS TO
DEVELOP AFT 02/06-02/08Z...WITH POTENTIALLY LOWER CIGS AND VSBYS
IN HEAVIER SHOWERS OR THUNDERSTORMS. AT THIS TIME...BROAD BRUSHED
THE FORECAST WITH LOWER CEILINGS AND VSBYS THROUGH ABOUT
02/16Z...WITH CONDITIONS IMPROVING THEREAFTER. WINDS AHEAD OF THIS
DISTURBANCE WILL GENERALLY BE FROM THE NORTHEAST...AND BECOME MORE
NORTHWESTERLY AND GUSTY EARLY THURSDAY MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...EWALD
LONG TERM...ADP
AVIATION...ROSSI
Hazardous weather outlook, Oct 1, 3:37 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
337 PM CDT WED OCT 1 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
337 PM CDT WED OCT 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND INTO
THE EVENING WITH THE BEST CHANCES TO THE SOUTH OF INTERSTATE 80.
ANY STORMS THAT DO DEVELOP ARE CAPABLE OF PRODUCING HAIL TO THE
SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.

A BETTER CHANCE FOR THUNDERSTORMS WILL OCCUR AFTER MIDNIGHT AS
STORMS MOVE IN FROM THE WEST. THESE STORMS SHOULD REMAIN BELOW
SEVERE LIMITS...BUT HAIL BETWEEN THE SIZE OF DIMES AND NICKELS
COULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DURING THE DAY ON FRIDAY...STRONG NORTHWEST WINDS ARE EXPECTED
ACROSS THE OUTLOOK AREA. SPEEDS BETWEEN 25 AND 35 MPH WITH HIGHER
GUSTS WILL BE POSSIBLE.

FRIDAY NIGHT INTO EARLY SATURDAY MORNING...TEMPERATURES ARE
FORECAST TO DROP INTO THE LOWER TO MID 30S. STAY UP TO DATE TO THE
LATEST FORECAST REGARDING THE POTENTIAL FOR FROST DEVELOPMENT AND
TEMPERATURES NEAR FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Oct 1, 9:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
931 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             1 SSE HARVARD           40.61N 98.09W
10/01/2014  E1.00 INCH       CLAY               NE   TRAINED SPOTTER

&&

GUERRERO
Local storm report, Oct 1, 9:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
942 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             2 W HASTINGS            40.59N 98.43W
10/01/2014  E1.75 INCH       ADAMS              NE   PUBLIC

            REPORT VIA TWITTER WITH PICTURE

&&

GUERRERO
Special weather statement, Oct 1, 9:51 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
951 PM CDT WED OCT 1 2014

NEZ040-020330-
GREELEY NE-
951 PM CDT WED OCT 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWARD...EASTERN GREELEY
AND WESTERN NANCE COUNTIES UNTIL 1030 PM CDT...

AT 951 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WOLBACH...OR 29 MILES SOUTHEAST OF ORD...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPALDING AND WOLBACH.

LAT...LON 4140 9829 4139 9830 4139 9855 4174 9843
      4174 9829
TIME...MOT...LOC 0251Z 199DEG 21KT 4141 9841

ROSSI
Special weather statement, Oct 1, 9:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT WED OCT 1 2014

NEZ060-020330-
DAWSON NE-
957 PM CDT WED OCT 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL
1030 PM CDT...

AT 957 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF EDDYVILLE...OR 13 MILES NORTH OF LEXINGTON...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...COZAD AND EDDYVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 227 AND 230...AND
BETWEEN MILE MARKERS 233 AND 234.

LAT...LON 4089 10005 4105 9985 4105 9943 4102 9943
      4075 9979
TIME...MOT...LOC 0257Z 229DEG 19KT 4098 9977

ROSSI
Local storm report, Oct 1, 10:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             HASTINGS                40.59N 98.39W
10/01/2014  E1.00 INCH       ADAMS              NE   PUBLIC

            HAIL CAUSED DAMAGE TO SIDING. REPORT AND PICTURE RECEIVED
            VIA FACEBOOK.

&&

GUERRERO
Local storm report, Oct 1, 10:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1001 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             5 ENE HEARTWELL         40.60N 98.70W
10/01/2014  E0.88 INCH       ADAMS              NE   PUBLIC

            EL CHARMAN DEVELOPMENT.

0735 PM     HAIL             AMHERST                 40.84N 99.27W
10/01/2014  E1.00 INCH       BUFFALO            NE   PUBLIC

            CORRECTED FOR HAIL SIZE. EM CONFIRMED HAIL WAS NO LARGER
            THAN QUARTER SIZE AFTER LOOKING AT A PICTURE.

0756 PM     HAIL             1 W FRANKLIN            40.10N 98.97W
10/01/2014  E1.00 INCH       FRANKLIN           NE   TRAINED SPOTTER

            1 WEST OF FRANKLIN. ONGOING.

0807 PM     HAIL             FRANKLIN                40.10N 98.95W
10/01/2014  E0.50 INCH       FRANKLIN           NE   TRAINED SPOTTER

            DIMES IN TOWN.

0825 PM     HEAVY RAIN       1 E JUNIATA             40.59N 98.49W
10/01/2014  M2.30 INCH       ADAMS              NE   TRAINED SPOTTER

            MOST RAIN FELL WITHIN 1 HOUR.

0825 PM     HAIL             4 SW HASTINGS           40.55N 98.44W
10/01/2014  E1.25 INCH       ADAMS              NE   PUBLIC

            AT SOUTHERN HILLS GOLF COURSE AREA

0830 PM     HAIL             2 SW HASTINGS           40.57N 98.42W
10/01/2014  E1.00 INCH       ADAMS              NE   TRAINED SPOTTER

            HAIL ONGOING DURING TIME OF CALL

0833 PM     HAIL             4 SW HASTINGS           40.55N 98.44W
10/01/2014  M1.00 INCH       ADAMS              NE   PUBLIC

            HAIL ONGOING DURING TIME OF CALL

0835 PM     HAIL             2 SW JUNIATA            40.57N 98.54W
10/01/2014  E1.00 INCH       ADAMS              NE   TRAINED SPOTTER

            COPIOUS AMOUNTS OF HAIL COVERING HIGHWAY 6...SOME UP TO
            QUARTER SIZE.

0840 PM     HAIL             2 W HASTINGS            40.59N 98.43W
10/01/2014  E1.75 INCH       ADAMS              NE   PUBLIC

            REPORT VIA TWITTER WITH PICTURE

0843 PM     TSTM WND GST     JUNIATA                 40.59N 98.51W
10/01/2014  E50.00 MPH       ADAMS              NE   LAW ENFORCEMENT

            AT FIRE FIRE STATION ALONG WITH PEA SIZED HAIL.

0848 PM     TSTM WND GST     HASTINGS AIRPORT        40.60N 98.43W
10/01/2014  M55.00 MPH       ADAMS              NE   ASOS

            PEAK WIND GUST SO FAR AT AIRPORT

0849 PM     HAIL             HASTINGS                40.59N 98.39W
10/01/2014  E0.75 INCH       ADAMS              NE   NWS EMPLOYEE

            HAIL UP TO PENNY SIZE ONGOING

0849 PM     HAIL             HASTINGS                40.59N 98.39W
10/01/2014  E1.00 INCH       ADAMS              NE   PUBLIC

            HAIL CAUSED DAMAGE TO SIDING. REPORT AND PICTURE RECEIVED
            VIA FACEBOOK.

0852 PM     HAIL             HASTINGS                40.59N 98.39W
10/01/2014  E0.88 INCH       ADAMS              NE   NWS EMPLOYEE

            VARIOUS REPORTS OF HAIL UP TO NICKEL SIZE IN HASTINGS

0856 PM     HAIL             2 E HASTINGS            40.59N 98.35W
10/01/2014  M1.00 INCH       ADAMS              NE   NWS EMPLOYEE

            ESTIMATED 50 MPH WIND GUSTS

0913 PM     HAIL             1 W INLAND              40.59N 98.25W
10/01/2014  E0.88 INCH       CLAY               NE   PUBLIC

0914 PM     HAIL             INLAND                  40.59N 98.23W
10/01/2014  E1.00 INCH       CLAY               NE   TRAINED SPOTTER

            RELAYED BY CLAY COUNTY EM

0914 PM     HAIL             3 ENE FARWELL           41.23N 98.57W
10/01/2014  E0.50 INCH       HOWARD             NE   TRAINED SPOTTER

            DIME SIZED HAIL LASTED ABOUT 5 MINUTES.

0921 PM     HAIL             3 S HARVARD             40.58N 98.10W
10/01/2014  E0.88 INCH       CLAY               NE   PUBLIC

            HAIL JUST STARTED

0930 PM     HAIL             1 SSE HARVARD           40.61N 98.09W
10/01/2014  E1.00 INCH       CLAY               NE   TRAINED SPOTTER

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 7:07 PM CDTSpecial Weather StatementGIDKearney38 min
Oct 1, 7:13 PM CDTSpecial Weather StatementGIDFranklin32 min
Oct 1, 7:29 PM CDTSpecial Weather StatementGIDBuffalo31 min
Oct 1, 7:42 PM CDTSevere Thunderstorm WarningGIDBuffalo33 min
Oct 1, 7:45 PM CDTSevere Thunderstorm WarningGIDFranklin30 min
Oct 1, 7:55 PM CDTSevere Thunderstorm WarningGIDAdams, Kearney35 min
Oct 1, 8:10 PM CDTSpecial Weather StatementGIDAdams50 min
Oct 1, 8:12 PM CDTSevere Thunderstorm WarningGIDBuffalo33 min
Oct 1, 8:15 PM CDTSpecial Weather StatementGIDFranklin30 min
Oct 1, 8:22 PM CDTSevere Thunderstorm WarningGIDAdams38 min
Oct 1, 8:25 PM CDTSpecial Weather StatementGIDHall, Howard50 min
Oct 1, 8:48 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton27 min
Oct 1, 8:51 PM CDTSevere Thunderstorm WarningGIDHall, Howard24 min
Oct 1, 9:04 PM CDTSevere Thunderstorm WarningGIDClay41 min
Oct 1, 9:11 PM CDTAreal Flood AdvisoryGIDAdams, Clay109 min
Oct 1, 9:15 PM CDTSpecial Weather StatementGIDHoward45 min
Oct 1, 9:45 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton30 min
Oct 1, 9:51 PM CDTSpecial Weather StatementGIDGreeley39 min
Oct 1, 9:57 PM CDTSpecial Weather StatementGIDDawson33 min
Oct 1, 10:13 PM CDTSpecial Weather StatementGIDYork47 min
Oct 1, 10:28 PM CDTSpecial Weather StatementGIDDawson47 min
Oct 1, 10:58 PM CDTSpecial Weather StatementGIDYork47 min
Oct 1, 11:11 PM CDTSpecial Weather StatementGIDBuffalo49 min
Oct 1, 11:14 PM CDTSpecial Weather StatementGIDDawson, Furnas, Gosper, Harlan, Phelps46 min
Oct 1, 11:19 PM CDTSevere Thunderstorm WarningGIDBuffalo41 min
Oct 1, 11:39 PM CDTSevere Thunderstorm WarningGIDDawson51 min
Oct 1, 11:45 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps45 min
Oct 1, 11:56 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan34 min
Oct 1, 11:57 PM CDTSpecial Weather StatementGIDBuffalo63 min
Oct 2, 12:15 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Franklin, Harlan, Kearney, Phelps45 min
Oct 2, 1:03 AM CDTSpecial Weather StatementGIDAdams, Buffalo, Franklin, Hall, Howard, Kearney and 1 more42 min
Oct 2, 1:45 AM CDTSpecial Weather StatementGIDWebster45 min
Oct 2, 2:02 AM CDTSevere Thunderstorm WarningGIDNuckolls, Webster43 min
Oct 2, 2:43 AM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer47 min
Oct 2, 3:00 AM CDTSpecial Weather StatementGIDHamilton, Polk45 min
Oct 2, 3:20 AM CDTSpecial Weather StatementGIDFillmore40 min
Oct 2, 3:29 AM CDTSpecial Weather StatementGIDThayer46 min
Oct 2, 3:42 PM CDTFreeze WatchGIDBuffalo, Dawson, Gosper, Greeley, Howard, Sherman and 1 more12 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.